MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient was being treated for may thurner syndrome.The 61% stenosed target lesion was located in the mildly tortuous and severely calcified inferior vena cava through common iliac vein.Following implantation of bilateral 18x90 wallstents, two of 18-4/5.8/75 xxl esophageal balloon catheters were advanced for post-dilatation at the proximal end of stents for kissing balloon inflation with markers just below the end of stents as per angiogram.The balloons were inflated simultaneously; however, one of the balloons burst during the initial inflation at 5 atmospheres (atm) for 2 seconds.The balloon was removed intact and replaced with another of same device.Multiple kissing balloon inflations were performed from the proximal to the distal end of stents at 5 atm.The procedure was completed successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a xxl was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood present in balloon which is indicative of a leak.The balloon was attached to an encore inflation device, subjected to positive pressure and di water was observed to be leaking from a balloon pinhole located approximately 5mm distal from the distal markerband.The rated burst pressure for this device is 8 atmospheres.A visual and tactile examination identified no kinks or damage to the shaft.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17680789
Report Number2124215-2023-47901
Device Sequence Number6351041
Product Code KNQ
UDI-Device Identifier08714729163169
UDI-Public08714729163169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0031218259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown